Kounis syndrome secondary to amoxicillin/clavulanic acid use


Tavil Y., Turfan M., TÜRKOĞLU S. , ABACI A.

INTERNATIONAL JOURNAL OF CARDIOLOGY, cilt.124, 2008 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 124 Konu: 1
  • Basım Tarihi: 2008
  • Doi Numarası: 10.1016/j.ijcard.2006.11.165
  • Dergi Adı: INTERNATIONAL JOURNAL OF CARDIOLOGY

Özet

Myocardial injury and acute coronary syndrome have been rarely associated with amoxicillin/clavulanic acid intake. The responsible pathogenetic mechanism is described by an amplified mast cell degranulation inducing coronary artery spasm and/or acute myocardial infarction in susceptible individuals which is called Kounis syndrome. We report here a case of Kounis syndrome presented with acute coronary syndrome due to amoxicillin/clavulanic acid use. All other etiologies, including ischemic reinfarction were appropriately ruled out. (C) 2007 Elsevier Ireland Ltd. All rights reserved.